MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT
Model Number HGKAX0808
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intervascular sas (manufacturer) is submitting the report on behalf of maquet cardiovascular, llc (importer), according to the exemption e2017024.It was reported that the product is available for investigation, it should be returned to intervascular for examination.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).One retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The hospital reported that during a graft procedure, blood oozed through the body of the graft and had to be removed.A replacement graft was used to complete the procedure.The hospital did not report any patient effects.
 
Additional Manufacturer Narrative
(10/213) the involved device was returned to an external and independent laboratory for examination.As part of its pre-cleaning macroscopic observation, the laboratory mentioned that: "a degradation of the graft by the transport and storage can't be excluded, since the prosthesis was not immersed in a formalin solution." the macroscopic observations showed that: "this segment is impregnated with blood.The lumen is clear and the three extremities have been clean cut probably during the implantation.A slight fibrous deposit can be seen on some points of the graft.Some mildews were observed and are certainly due to the non-storage of the graft in formalin.A blood clot is also observed on one area." the laboratory concludes that: "this segment corresponds to a non-implanted graft which have been in contact with human blood.No defect in the textile structure were observed which could explain the bleeding noticed during the implantation.Since the graft is impregnated with blood the permeability can't be verified." (11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
Our medical corporate officer reviewed the case, his assessment is as follows : "an extra-anatomic bypass is a valuable alternative for patients with contra-indications for aorto-bifemoral bypass or endovascular procedures.The patient undergoing this procedure are usually severely ill with many associated comorbidities.Pre-operative drug regimen, intra-operative anticoagulation strategy and distal circulatory anatomy could have been, in different ways, influencing the outcome observed.Because of the lack of information provided regarding this factors any further assessment would be speculative.Additionally, no conclusion should be made regarding the successful use of the alternative graft as the device used is made of eptfe with a significant difference in porosity and overall material composition." (4315) the cause of the event remains unknown.(67) however, the conducted investigation, which included all available information and the testing we performed, suggests that the device was not defective at the time of manufacturing.(22) blood leakage is a foreseeable side-effect as indicated in the product instructions-for-use, and may be related to several causes including the preexisting condition of the patient and pre- or intra-operative anti-coagulation regimen.

Brand Name
HEMAGARD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8639486
Report Number1640201-2019-00029
Device Sequence Number2286285
Product Code DSY
UDI-Device Identifier00384401015109
UDI-Public00384401015109
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2021
Device Model NumberHGKAX0808
Device Catalogue NumberHGKAX0808
Device Lot Number16M22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Distributor Facility Aware Date04/24/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer07/09/2019
09/09/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date08/02/2019
09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;